Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comment
    1
  • views
    864

Week 1

Hey guys, so I know this is slightly off topic, but let me explain. I first started taking anti depressants about a year and a half ago as a result of severe depression which was brought on by my acne. A particularly bad and prolonged breakout altered how I perceived myself and how I dealt with my image and the world around me, there were times I can honestly say I wanted to die. I knew this wasn't normal thinking and after some trial and error I final settle on a 50mg daily dosage of Sertraline (Zoloft in the US). After a couple of weeks of teething problems (insomnia, some higtened anxiety) things settled down and honestly everyday I felt more positive and able to live my life again. By the time I started taking the sertraline my skin had already started to really clear up but my mental scars were far deeper and by my 3rd/4th week on sertraline I was feeling more able to live my life again and things just got better from there. I could relax again, enjoy life and not worry about my skin 24/7.

So why come off? Well I can't be on it forever, my skin has been clear from the best part of a year and a half and I finally feel that I am ready to face the world again without the crutch of an anti depressant. I would also love to start a family in the next couple of years and taking sertraline while pregnant is not advised so I want to make sure that I am mentally ready for this next stage in my life before bringing another person in to it.

My doctor had advised that I cut down gradually, half a tablet a day, to every other day and then try and stop completely. But what do I do? Yep I stop cold turkey, for a number of reasons really. My prescription ran out and I have not had a chance to see my doctor this week, I was also on a low dose of 50mg so I thought that perhaps I would avoid the side effects.

Well day 5 off stopping cold turkey and I can officially say that I am experiencing some withdrawal symptoms. To be fair they are not the worst, but kinda unusual and it wasn't until yesterday that I really put two and two together and thought they might be related to coming off the sertraline. So I have rambled on enough, I will make a brief list of my side effect and keep you guys up to date.

Light headedness - I feel a bit off balance, like when you stand up too quick but I feel like this even when sitting down, it does feel worse when I am on my feet however

dizziness - similar to above but with that added nausea feeling, a bit queasy

Nausea - I have been feeling a bit nauseous in the evenings but haven't been sick my stomach just feels a bit funny and along with the dizziness it feels a little like when you have a hangover

Tiredness - I have had a really busy week at work and in my personal life, and in fact that all might be contributing to my symptoms but I have felt really exhausted by the end of the day and have had a nap in the afternoon one day which isn't like me

Chills/brain zaps - sort of goes hand in hand with the light headedness, but I get sort of chills down my legs and my head which is strangle but apparently really coming when coming off anti depressants.

Vivid dreams - not nightmares or anything but my dreams have been really vivid and detailed, might just be the tiredness though

These all sound horrific but in actual fact they haven't been too bad, all in all I just feel really tired and bit not myself. I haven't felt any more anxious or down, as I was worried my depression might come back with ten fold but I think I can put up with the physical symptoms for a few more weeks if it means coming of sertraline and giving my body time to adjust. At least I know it worked for me before and I can always go back if I start to feel the sadness creeping back in.

Like I said not directly acne related but perhaps there are others on these boards who have had to take anti depressants as well to cope with the emotional side effects of acne and scarring. If so leave me a comment below on how you're getting on and if you have any experience of coming off them.



0 Comments


Recommended Comments

There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×